zbMATH — the first resource for mathematics

A remark on sets of determining elements for reaction-diffusion systems. (English. Russian original) Zbl 0918.35069
Math. Notes 63, No. 5, 679-687 (1998); translation from Mat. Zametki 63, No. 5, 774-784 (1998).
Summary: For a class of systems of parabolic equations, conditions represented by a finite set of linear functionals on the phase space that uniquely determine the long-time behavior of solutions are found. The cases in which it is sufficient to define these determining functionals only on a part of the components of the state vector are singled out. As examples, systems describing the Belousov-Zhabotinsky reaction and the two-dimensional Navier-Stokes equations are considered.

35K60 Nonlinear initial, boundary and initial-boundary value problems for linear parabolic equations
35B40 Asymptotic behavior of solutions to PDEs
35K57 Reaction-diffusion equations
Full Text: DOI
[1] A. V. Babin and M. I. Vishik,Attractors of Evolution Equations [in Russian], Nauka, Moscow (1989). · Zbl 0804.58003
[2] R. Temam,Infinite-Dimensional Dynamical Systems in Mechanics and Physics, Springer, New York (1988). · Zbl 0662.35001
[3] O. A. Ladyzhenskaya, ”On the determination of minimal global attractors for the Navier-Stokes equation and other partial differential equations,”Uspekhi Mat. Nauk [Russian Math. Surveys],42, No. 6, 25–60 (1987). · Zbl 0687.35072
[4] I. D. Chueshov, ”Global attractors for nonlinear equations of mathematical physics,”Uspekhi Mat. Nauk [Russian Math. Surveys],48, No. 3, 135–162 (1993). · Zbl 0805.58042
[5] V. V. Chepyzhov and M. I. Vishik, ”Attractors of nonautonomous dynamical systems and their dimension,”J. Math. Pures Appl. (9),73, 279–333 (1994). · Zbl 0838.58021
[6] C. Foias and G. Prodi, ”Sur le comportement global des solutions non-stationnaires des équations de Navier-Stokes en dimension 2,”Rend. Sem. Mat. Univ. Padova,39, 1–34 (1967). · Zbl 0176.54103
[7] O. A. Ladyzhenskaya, ”On the dynamical system generated by the Navier-Stokes equations,”Zap. Nauchn. Sem. LOMI, [J. Soviet Math.]27, 91–115 (1972). · Zbl 0327.35064
[8] O. A. Ladyzhenskaya, ”On estimates of fractal dimension and of the number of determining modes for invariant sets of dynamical systems,”Zap. Nauchn. Sem. LOMI, [J. Soviet Math.]163, 105–129 (1987). · Zbl 0665.58039
[9] C. Foias and I. Kukavica, ”Determining nodes for the Kuramoto-Sivashinsky equation,”J. Dynam. Differential Equations,7, 365–373 (1995). · Zbl 0835.35067 · doi:10.1007/BF02219361
[10] D. A. Jones and E. S. Titi, ”Upper bounds on the number of determining modes, nodes and volume elements for the Navier-Stokes equations,”Indiana Univ. Math. J.,42, 875–887 (1993). · Zbl 0796.35128 · doi:10.1512/iumj.1993.42.42039
[11] C. Foias, O. P. Manley, R. Temam, and Y. M. Treve, ”Asymptotic analysis of the Navier-Stokes equations,”Phys. D,9, 157–188 (1983). · Zbl 0584.35007 · doi:10.1016/0167-2789(83)90297-X
[12] C. Foias and R. Temam, ”Determination of solutions of the Navier-Stokes equations by a set of nodal values,”Math. Comp.,43, 117–133 (1984). · Zbl 0563.35058 · doi:10.1090/S0025-5718-1984-0744927-9
[13] C. Foias and E. S. Titi, ”Determining nodes, finite difference schemes and inertial manifolds,”Nonlinearity,4, 135–153 (1991). · Zbl 0714.34078 · doi:10.1088/0951-7715/4/1/009
[14] D. A. Jones and E. S. Titi, ”Determination of the solutions of the Navier-Stokes equations by finite volume elements,”Phys. D,60, 165–174 (1992). · Zbl 0778.35084 · doi:10.1016/0167-2789(92)90233-D
[15] B. Cockburn, D. A. Jones, and E. S. Titi, ”Determining degrees of freedom for nonlinear dissipative systems,”C. R. Acad. Sci. Paris. Sér. I. Math.,321, 563–568 (1995). · Zbl 0844.35081
[16] O. A. Ladyzhenskaya, V. A. Solonnikov, and N. N. Ural’tseva,Linear and Quasilinear Equations of Parabolic Type [in Russian], Nauka, Moscow (1967). · Zbl 0164.12302
[17] J.-P. Aubin,Approximation of Elliptic Boundary-Value Problems, Wiley, New York (1972). · Zbl 0248.65063
[18] P. Ciarlet,The Finite Elements Method for Elliptic Problems, North-Holland, Amsterdam (1978). · Zbl 0383.65058
[19] J. Smoller,Shock Waves and Reaction-Diffusion Equations, Springer, New York (1983). · Zbl 0508.35002
[20] O. A. Ladyzhenskaya,Mathematical Problems of Dynamics of Viscous Incompressible Fluids [in Russian], Nauka, Moscow (1970). · Zbl 0215.29004
[21] P. Constantin and C. Foias,Navier-Stokes Equations, Univ. of Chicago, Chicago (1988). · Zbl 0687.35071
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.